Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 6, 2007, 3:44 AM MST for 5 counties in Wyoming. It took effect at Jan 6, 2007, 5:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2007, 3:44 AM MST (10:44 UTC)
- In effect from
- Jan 6, 2007, 5:00 AM MST
- Expired
- Jan 6, 2007, 4:53 PM MST
- In force
- 12 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1963 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 061044 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 344 AM MST SAT JAN 6 2007 WYZ002-003-061900- /O.UPG.KRIW.HW.A.0001.070106T1200Z-070106T2100Z/ /O.NEW.KRIW.HW.W.0001.070106T1200Z-070106T2100Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 344 AM MST SAT JAN 6 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A POWERFUL JET STREAM WILL TRACK TO WYOMING TODAY BRINGING HIGH WINDS TO THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS. WEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE MOUNTAINS...WITH 35 TO 45 MPH WITH GUSTS TO 60 MPH EXPECTED NEAR THE FOOTHILLS. THE GREATEST POTENTIAL FOR THESE WINDS TO DEVELOP WILL BE BETWEEN 5 AM THIS MORNING THROUGH 2 PM THIS AFTERNOON. SECURE OR BRING INDOORS ANY LOOSE ITEMS. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAYS 121 NORTH AND SOUTH OF CODY...HIGHWAY 291 SOUTHWEST OF CODY...HIGHWAY 16 WEST OUT OF CODY AND THE CHIEF JOSEPH HIGHWAY WILL ALL BE SUBJECT TO THESE DANGEROUS CROSS WINDS. THE WINDS WILL BE ESPECIALLY STRONG AT THE MOUTH OF THE CLARKS FORK AS WELL AS THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER DRAINAGES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-061900- /O.UPG.KRIW.HW.A.0001.070106T1500Z-070107T0000Z/ /O.NEW.KRIW.HW.W.0001.070106T1500Z-070107T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 344 AM MST SAT JAN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A POWERFUL JET STREAM WILL MOVE ON SHORE TONIGHT BRINGING HIGH WINDS TO THE GREEN MOUNTAINS AND LOWER ELEVATIONS OF NATRONA COUNTY. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE GREATEST POTENTIAL FOR THESE WINDS TO DEVELOP WILL BE BETWEEN 8 AM SATURDAY THROUGH 5 PM SATURDAY. SECURE OR BRING INDOORS ANY LOOSE ITEMS. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAYS 221 SOUTHWEST OF CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS WYOMING BOULEVARD WILL BE SUBJECT TO THESE DANGEROUS CROSS WINDS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ LIPSON
4 follow-up statements
000 WWUS75 KRIW 061855 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1155 AM MST SAT JAN 6 2007 WYZ003-062000- /O.CAN.KRIW.HW.W.0001.000000T0000Z-070106T2100Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1155 AM MST SAT JAN 6 2007 ...HIGH WIND WARNING IS CANCELLED... WINDS OVER THE CODY FOOTHILLS HAVE WEAKENED TO SPEEDS BELOW WARNING CRITERIA...THEREFORE THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL STILL BE GUSTY THIS AFTERNOON...ESPECIALLY SOUTHWEST OF CODY WHERE GUSTS TO NEAR 40 MPH ARE STILL POSSIBLE. HOWEVER...GUSTS ACROSS MUCH OF THE AREA SHOULD STAY AROUND 30 MPH THIS AFTERNOON. $$ WYZ002-062100- /O.CON.KRIW.HW.W.0001.000000T0000Z-070106T2100Z/ ABSAROKA MOUNTAINS- 1155 AM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. A POWERFUL JET STREAM WILL TRACK TO WYOMING TODAY BRINGING HIGH WINDS TO THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS. WEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE MOUNTAINS. THE GREATEST POTENTIAL FOR THESE WINDS TO DEVELOP WILL BE THROUGH 2 PM THIS AFTERNOON. SECURE OR BRING INDOORS ANY LOOSE ITEMS. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAY 291 SOUTHWEST OF CODY...HIGHWAY 16 WEST OUT OF CODY AND THE CHIEF JOSEPH HIGHWAY ARE BOTH SUBJECT TO THESE DANGEROUS CROSS WINDS. THE WINDS WILL BE ESPECIALLY STRONG AT THE MOUTH OF THE CLARKS FORK AS WELL AS THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER DRAINAGES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-062100- /O.CON.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1155 AM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A POWERFUL JET STREAM WILL MOVE ON SHORE TONIGHT BRINGING HIGH WINDS TO THE GREEN MOUNTAINS AND LOWER ELEVATIONS OF NATRONA COUNTY. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE GREATEST POTENTIAL FOR THESE WINDS TO DEVELOP WILL BE BETWEEN 8 AM SATURDAY THROUGH 5 PM SATURDAY. SECURE OR BRING INDOORS ANY LOOSE ITEMS. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAYS 221 SOUTHWEST OF CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS WYOMING BOULEVARD WILL BE SUBJECT TO THESE DANGEROUS CROSS WINDS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 062043 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 143 PM MST SAT JAN 6 2007 WYZ002-070300- /O.EXT.KRIW.HW.W.0001.000000T0000Z-070107T0300Z/ ABSAROKA MOUNTAINS- 143 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. A POWERFUL JET STREAM WILL TRACK TO WYOMING TODAY BRINGING HIGH WINDS TO THE EAST SLOPE OF THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS. WEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE MOUNTAINS. THE GREATEST POTENTIAL FOR THESE WINDS TO DEVELOP WILL BE THROUGH 8 PM THIS EVENING. SECURE OR BRING INDOORS ANY LOOSE ITEMS. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAY 290 SOUTHWEST OF CODY...HIGHWAY 16 WEST OUT OF CODY AND THE CHIEF JOSEPH HIGHWAY ARE BOTH SUBJECT TO THESE DANGEROUS CROSS WINDS. THE WINDS WILL BE ESPECIALLY STRONG AT THE MOUTH OF THE CLARKS FORK AS WELL AS THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER DRAINAGES. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-070000- /O.CON.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 143 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A POWERFUL JET STREAM WILL MOVE ON SHORE TONIGHT BRINGING HIGH WINDS TO THE GREEN MOUNTAINS AND LOWER ELEVATIONS OF NATRONA COUNTY. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE GREATEST POTENTIAL FOR THESE WINDS TO DEVELOP WILL BE BETWEEN 8 AM SATURDAY THROUGH 5 PM SATURDAY. SECURE OR BRING INDOORS ANY LOOSE ITEMS. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAYS 220 SOUTHWEST OF CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS WYOMING BOULEVARD WILL BE SUBJECT TO THESE DANGEROUS CROSS WINDS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 062158 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 258 PM MST SAT JAN 6 2007 WYZ002-070000- /O.NEW.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ /O.CON.KRIW.HW.W.0001.000000T0000Z-070107T0300Z/ ABSAROKA MOUNTAINS- 258 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST WINDS OF 45 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED IN THE ABSAROKA MOUNTAINS THROUGH 8 PM THIS EVENING. TRAVELLERS SHOULD REMAIN ALERT FOR THESE DANGEROUS WINDS...ESPECIALLY IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES. HIGHWAY 290 SOUTHWEST OF CODY...HIGHWAY 16 WEST OUT OF CODY AND THE CHIEF JOSEPH HIGHWAY ARE BOTH SUBJECT TO THESE DANGEROUS WINDS. A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ019-070000- /O.NEW.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ /O.CON.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 258 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED THROUGH 5 PM. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAYS 220 SOUTHWEST OF CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS WYOMING BOULEVARD WILL BE SUBJECT TO THESE DANGEROUS CROSS WINDS. A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ020-070000- /O.CON.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 258 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED THROUGH 5 PM...ESPECIALLY FROM THE SOUTHWEST SIDE OF CASPER OVER TO ALCOVA RESERVOIR. IF OUT TRAVELING TODAY ANTICIPATE STRONG CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. HIGHWAYS 220 SOUTHWEST OF CASPER...HIGHWAY 26 WEST OF CASPER AS WELL AS WYOMING BOULEVARD WILL BE SUBJECT TO THESE DANGEROUS CROSS WINDS. ANOTHER ROUND OF VERY STRONG WINDS ARE EXPECTED AGAIN SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ003-070000- /O.NEW.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 258 PM MST SAT JAN 6 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A NEW STORM SYSTEM MAY BRING HIGH WINDS TO THE CODY FOOTHILLS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. SOUTHWEST WINDS COULD INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ TEAM RIVERTON
000 WWUS75 KRIW 062353 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 453 PM MST SAT JAN 6 2007 WYZ019-071000- /O.CAN.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/ /O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 453 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ002-071000- /O.CAN.KRIW.HW.W.0001.000000T0000Z-070107T0300Z/ /O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ ABSAROKA MOUNTAINS- 453 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A NEW WEATHER SYSTEM MAY BRING ANOTHER ROUND OF HIGH WINDS TO THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. PLEASE STAY TUNED FOR FURTHER STATEMENTS ON YET ANOTHER POSSIBLE HIGH WIND EVENT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ020-070100- /O.CAN.KRIW.HW.W.0001.000000T0000Z-070107T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 453 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. $$ WYZ003-071000- /O.CON.KRIW.HW.A.0002.070107T1900Z-070108T1000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 453 PM MST SAT JAN 6 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A NEW STORM SYSTEM MAY BRING HIGH WINDS TO THE CODY FOOTHILLS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. SOUTHWEST WINDS COULD INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 6, 3:16 AM MST, 28 minutes earlier.
Area forecast discussion, Jan 6, 3:16 AM MST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 316 AM MST SAT JAN 6 2007 .SHORT TERM...TODAY THROUGH MONDAY NIGHT MAIN CONCERN FOR THIS FORECAST PERIOD ARE THE STRONG WINDS. A VIGOROUS SHORTWAVE NOW OVER SEATTLE WHERE LTG WAS DETECTED WILL RAPIDLY MOVE EAST SOUTHEAST ACROSS THE NORTHERN PLAINS TODAY TIGHTENING THE GRADIENT AS IT DOES. A STRONG SURFACE GRADIENT OF 19 MB FROM RKS TO GCC WILL PRODUCE STRONG WEST SOUTHWEST WINDS ACROSS THE GREEN MTNS AND NATRONA COUNTY ON THE ORDER OF 30 TO 40 MPH WITH GUSTS TO 50 MPH TODAY. 700MB WINDS WILL BLOW FROM THE WEST AT 60 KNOTS WHICH WILL INFLUENCE THE STRONG WINDS ON THE HIGHER MOUNTAINS. DECIDED TO UPGRADE THE HIGH WIND WATCH THAT HAS BEEN IN AFFECT FOR THE ABSAROKA MTNS AND THE CODY FOOTHILLS AS WELL AS THE GREEN MTNS AND NATRONA COUNTY TO A HIGH WIND WARNING FOR TODAY. THE WIND SPEEDS SHOULD BE ON THE LOW END OF WARNING CRITERIA OR EVEN BE BORDERLINE BECAUSE WE WILL BE ON THE LEFT FRONT QUAD OF THE 130 KNOT JET BUT FELT THE WINDS WILL BE JUST STRONG ENOUGH TO JUSTIFY A WARNING. CODY AND RIVERTON HAVE ALREADY HAD GUSTS OVER 40 MPH EARLIER THIS EVENING. AFTER THIS SHORTWAVE PASSES ON THROUGH A FAST NORTHWEST FLOW WILL BE ESTABLISHED WITH A COUPLE OF CLIPPER TYPE SYSTEMS SHOOTING BY JUST TO THE NORTHEAST SUNDAY THROUGH MONDAY. DURING THIS TIME FRAME WE WILL BE ON THE RIGHT FRONT QUAD OF THE 160 KNOT JET MAX WHICH WILL HELP MIX DOWN THE 60 KNOT WINDS AT 700MB TO THE SURFACE. ALTHOUGH THE AIRMASS WILL BE RELATIVELY STABLE ON SUNDAY AND SUNDAY EVENING THE WINDS WILL BE TOO STRONG AT MOUNTAIN TOP LEVEL TO SUPPORT ANY MOUNTAIN WAVE ACTION. THE WINDS WILL HAVE TOO MUCH OF A NORTHERLY COMPONENT TO THEM ANYWAY. HOWEVER THE STRONG GRADIENT AND HOOK UP WINDS WILL BE ENOUGH TO WARRANT HIGH WIND CRITERIA IN THE GRIDS FOR SUNDAY NIGHT INTO MONDAY. WILL NOT ISSUE ANY WATCHES STARTING LATE SUNDAY TO AVOID CONFUSION. AS FOR ANY SNOW POTENTIAL IN WESTERN WYOMING HAVE DECIDED TO ISSUE A SNOW ADVISORY FOR THE WESTERN MTNS TODAY FROM 15Z THROUGH 00Z. THE MOUNTAINS WILL CAPTURE MOST OF THE SNOWFALL SINCE A LOT OF THE DYNAMICS WILL BE FROM PURELY STRONG MOIST WEST NORTHWESTERLY UPSLOPE FLOW WITH THE MOISTURE STREAM EXTENDING ALL THE WAY OUT TO 180W. LEFT FRONT QUAD DYNAMICS WILL ALSO COME INTO PLAY. WENT WITH SNOW AMOUNTS A BIT LESS THAN WHAT WAS ADVERTISED BY THE ETA QPF WHEN USING A 1 TO 15 SNOW TO WATER RATIO. WENT WITH 5 TO 10 INCHES OF SNOW IN THE WESTERN MTNS AND 1 TO 3 INCHES IN THE WESTERN VALLEYS. ALSO HAVE HIGH WIND CRITERIA WINDS ALONG THE EAST SLOPE OF THE WIND RIVERS TODAY BUT WILL ADDRESS THAT ISSUE IN THE SNOW ADVISORY. MORE SIGNIFICANT SNOW IS EXPECTED IN THE WEST SUNDAY THROUGH SUNDAY NIGHT FROM THE CLIPPER TYPE SYSTEMS WITH AID FROM SOME ISENTROPIC LIFT SUNDAY. TEMPERATURES WILL MODERATE SOME THROUGH THE FORECAST PERIOD. HOWEVER MONDAY NIGHT WILL FEATURE GOOD RADIATIONAL COOLING FOR BELOW ZERO READINGS TO OCCUR OVER MUCH OF THE WESTERN VALLEYS. .LONG TERM...TUESDAY THROUGH SATURDAY THE BEGINNING OF THE PERIOD TUESDAY/TUESDAY NIGHT WILL BE CALM BEFORE THE INCLEMENT AND MUCH COLDER WEATHER MOVES INTO THE REGION FOR THE LATTER HALF OF THE WEEK. A TRANSITORY RIDGE WILL AFFECT THE AREA ON TUESDAY...AS A STORM SYSTEM MOVES INTO THE PACIFIC NORTHWEST AND BRITISH COLUMBIA. ABOVE AVERAGE TEMPERATURES ARE EXPECTED ON TUESDAY. MEDIUM RANGE MODELS SUGGEST TUESDAY NIGHT AND WEDNESDAY THAT THE FIRST PART OF THE STORM SYSTEM ACROSS BRITISH COLUMBIA/PACIFIC NORTHWEST ON TUESDAY WILL SURGE EASTWARD ACROSS SOUTHERN CANADA...EXTREME NORTHERN PART OF THE U.S...WHILE A SECONDARY STRONG SHORTWAVE TROUGH IN THE NORTHERLY FLOW...WILL BEGIN TO DIG OUT A TROUGH ACROSS THE WEST WEDNESDAY AND THURSDAY. THE COMBINATION OF THE TWO WILL SEND A COLD FRONT INTO THE AREA WEDNESDAY INTO THURSDAY. THIS IS SETTING UP A STRONG BAROCLINICITY ACROSS THE AREA. HOWEVER...JET DYNAMICS ARE NOT IMPRESSIVE UNTIL THURSDAY...AS THE TROUGH DIGS INTO THE SOUTHWEST. THE BEST FOCUS CURRENTLY IS ACROSS THE SOUTHERN/SOUTHEASTERN PARTS OF THE FORECAST AREA WED NIGHT THROUGH THUR NIGHT...WHERE THE FRONT STALLS OUT AND WHERE THE BEST LEFT FRONT QUAD DYNAMICS COULDL BE. THIS TROUGH IS EXPECTED TO PROGRESS SLOWLY EAST...WITH THE TROUGH AXIS NOT PUSHING THROUGH THE AREA UNTIL FRIDAY NIGHT/SATURDAY. HAVE CONTINUED TO BROAD BRUSH POPS DUE TO THE UNCERTAINTY OF THIS SYSTEM...BUT HAVE INCREASED POPS ACROSS THE SOUTHERN PARTS OF THE CWA...WHILE TAPERING THEM BACK ACROSS THE NORTHWESTERN MOUNTAINS. THE AREA SHOULD BE MAINLY DRY BY SATURDAY. TEMPERATURES ARE EXPECTED TO PLUNGE BEHIND THE COLD FRONT WEDNESDAY/WEDNESDAY NIGHT WITH MOST AREAS BELOW AVERAGE BY UP TO 8 TO 12 DEGREES FROM THURSDAY THROUGH SATURDAY. THIS WILL BE THE COLDEST AIR OF THE SEASON FOR SOME. && .RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING ABSAROKA MOUNTAINS AND CODY FOOTHILLS OR WY ZONES 02 AND 03 FROM 5 AM THIS MORNING THROUGH 2 PM THIS AFTERNOON. HIGH WIND WARNING FOR THE GREEN MOUNTAINS AND LOWER ELEVATIONS OF NATRONA COUNTY OR WY ZONES 19 AND 20 FROM 8 AM THIS MORNING THROUGH 5 PM THIS AFTERNOON. SNOW ADVISORY FROM 8 AM THIS MORNING THROUGH 5 PM THIS AFTERNOON FOR MUCH OF THE WESTERN WYOMING MOUNTAINS INCLUDING WY ZONES 1...12... 14...15 AND 24. && SHORT TERM...LIPSON LONG TERM...WM
Hazardous weather outlook, Jan 5, 3:08 PM MST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MST FRI JAN 5 2007 WYZ001>020-022>030-061400- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 308 PM MST FRI JAN 5 2007 ...HIGH WIND WATCH FOR THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS FROM 5 AM SATURDAY THROUGH 2 PM SATURDAY... ...HIGH WIND WATCH FOR THE GREEN MOUNTAINS AND LOWER ELEVATIONS OF NATRONA COUNTY FROM 8 AM SATURDAY THROUGH 5 PM SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A POWERFUL JET STREAM WILL MOVE ON SHORE TONIGHT BRINGING VERY WINDY CONDITIONS TO THE COWBOY STATE SATURDAY AND SATURDAY EVENING. THERE IS A HIGH POTENTIAL FOR HIGH WINDS ALONG THE CODY FOOTHILLS... ABSAROKA MOUNTAINS AS WELL AS THE GREEN MOUNTAINS AREA AND LOWER ELEVATIONS OF NATRONA COUNTY. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH 45 TO 55 MPH IN THE MOUNTAINS ARE POSSIBLE SATURDAY. OTHERWISE...WIND SPEEDS OF 20 TO 30 MPH WILL BE MORE COMMON AROUND THE STATE. 40 TO 50 MPH WINDS ARE ALSO EXPECTED AT MOUNTAIN TOP LEVEL SATURDAY. THESE WINDS ARE EXPECTED TO RETURN SUNDAY AFTERNOON AND NIGHT. THREE TO SIX INCHES OF SNOWFALL IS EXPECTED ACROSS THE WESTERN MOUNTAINS SATURDAY AND SATURDAY EVENING WITH 1 TO 3 INCHES EXPECTED OVER THE WESTERN VALLEYS BEFORE TAPERING OFF SATURDAY EVENING. CONSIDERABLE BLOWING AND DRIFTING SNOW IS EXPECTED IN THE WESTERN MOUNTAINS SATURDAY ALONG WITH OCCASIONAL WHITE OUT CONDITIONS. ADDITIONAL SNOW IS EXPECTED SUNDAY INTO SUNDAY NIGHT AS WELL. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 4:11 AM MST | Snow Advisory | RIW | Fremont, Lincoln, Park, Sublette, Teton | 13 hr |
| Jan 6, 2:58 PM MST | High Wind Watch | RIW | Fremont, Hot Springs, Natrona, Park, Sweetwater | 11 hr |
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.